MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending, and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during second inflation; the physician tried to inflate an 8mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter at 12 atmospheres (atm) for 20 seconds.However, it ruptured when it was inflated approximately 15 seconds.An intravenous ultrasound (ivus) ,and contrast showed that the lesion was inflated enough, therefore, the procedure was completed as it was without adding inflation.There was no reported patient injury.The lesion was the right common iliac artery.An approach was made from the right common femoral artery.The device was intended to be used for post-dilation.The physician inflation inflated it at 8 atm for 20 seconds as the first inflation.After that, since the inflation was not enough, second inflation was performed.The device will not be returned for evaluation due to hospital regulations.
 
Additional Manufacturer Narrative
As reported, during second inflation; the physician tried to inflate an 8mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter at 12 atmospheres (atm) for 20 seconds.However, it ruptured when it was inflated approximately 15 seconds.An intravenous ultrasound (ivus) and contrast showed that the lesion was inflated enough, therefore, the procedure was completed as it was without adding inflation.There was no reported patient injury.The lesion was the right common iliac artery.An approach was made from the right common femoral artery.The device was intended to be used for post-dilation.The physician inflation inflated it at 8 atm for 20 seconds as the first inflation.After that, since the inflation was not enough, second inflation was performed.The product was not returned for analysis due to hospital regulation.A product history record (phr) review of lot 82177558 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key10627762
Report Number9616099-2020-03948
Device Sequence Number16945099
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number4400804S
Device Catalogue Number4400804S
Device Lot Number82177558
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1